Format

Send to

Choose Destination
Int J Hepatol. 2012;2012:723062. doi: 10.1155/2012/723062. Epub 2012 May 16.

The Link between Hypersensitivity Syndrome Reaction Development and Human Herpes Virus-6 Reactivation.

Author information

1
HHV-6 Foundation, Santa Barbara, CA 93108, USA.

Abstract

BACKGROUND:

There are challenges in the clinical diagnosis of drug-induced injury and in obtaining information on the reactivation of human herpes viruses (HHV) during idiosyncratic adverse drug reactions.

OBJECTIVES:

(i) To develop a unified list of drugs incriminated in drug-induced hepatotoxicity and severe cutaneous reactions, in which drug hypersensitivity leads to HHV-6 reactivation and further complication of therapy and recovery and (ii) to supplement the already available data on reporting frequencies of liver- or skin-induced cases with knowledge of individual case reports, including HHV-6 reactivation and briefly introducing chromosomally integrated HHV-6.

DATA SOURCES AND EXTRACTION:

Drugs identified as causes of (i) idiosyncratic reactions, (ii) drug-induced hypersensitivity, drug-induced hepatotoxicity, acute liver failure, and Stevens-Johnson syndrome, and (iii) human herpes virus reactivation in PubMed since 1997 have been collected and discussed.

RESULTS:

Data presented in this paper show that HHV-6 reactivation is associated with more severe organ involvement and a prolonged course of disease.

CONCLUSION:

This analysis of HHV-6 reactivation associated with drug-induced severe cutaneous reactions and hepatotoxicity will aid in causality assessment and clinical diagnosis of possible life-threatening events and will provide a basis for further patient characterization and therapy.

Supplemental Content

Full text links

Icon for Hindawi Limited Icon for PubMed Central
Loading ...
Support Center